Hi, I took my first alendronic acid tablet yesterday and all was fine until the evening when I was in a lot of pain in my ribd, collar bone and hips. It felt like I had seriously strained all the muscles and muscles the tendons were pulling really hard making my muscles and bones ache. I didn't sleep and was in a lot if pain everytime I tried to turn over. I had just started skipping last night but not much at all as I was just adjusting the left of the rope I had bought. I wasn't sure if it was the skipping or the medicine. Can you get this pain after just your first tablet? Does it settle down after your body adjusts? I am thinking I will give it a month (take them weekly) before I come to any decision. Any thoughts?
Serious pain after first alendronic acid tablet - Bone Health
I don’t know, I know I felt pain in the bones of my arm that I had broken almost right away. The day I took the AA I slept most of the day and the next day my bones ached all over. Eventually more and more of me hurt in various ways.
I stopped the alendronic after four months because by that time I was feeling terrible and not at all like I used to be.
When I spoke to my osteoporosis nurse at my annual check up she said it was a pity I hadn’t contacted her and they would have changed me on to something with fewer side effects so it would be worth you doing that.
I just felt miffed that they started me off on the basic / cheapest drug they had knowing the side effects could be nasty. So if you have a fracture liaison nurse speak to them or else speak to your GP and ask to be referred to someone who can give you an alternative drug with fewer side effects. Good luck.
Hello I have been taking AA for nearly 5 years with little side effects. (I am about to try and have a conversation with my GP about having a drug holiday. ) I did get pain in my hip for a few months which came on in the evening and effected my sleep. It used to feel like sciatica. I bought a special pillow to go between my knees and it eventually went away. I also had intermittent pain in my thigh and was conscious of the unusual fracture of the thigh bones , which is very rare. I have done masses of walking over the past year and I think that has made my bones stronger. But who knows! Give it sometime. It could well be the skipping that you did. Also think about exercises using resistance bands or weights. I am sure that helped the pain that I have described. Good luck.
Hi, I doubt it would effect your collar bone and rib area but everyone is different.
It does sound like the skipping could be responsible.
Perhaps you could put the new excersise on a back burner for the time being and continue with the meds .
That is only the sure way to fin out which is responsible.
Hi Amber53, I took my first dose of this drug on Saturday and also suffered some muscle, joint and bone pain but I also had started using light weights and resistance bands. After a few days the pain has now settled down. I also felt a bit sick on and off but feel fine now.
Still early days I know.
Hi , sorry to hear about your pain, it says to contact your dr if you have severe pain , I would phone them as you have hip pain, that’s listed as a serious side effect, it’s best to be safe abs phone your dr. I hope you get sorted out .
hello I never had any pain; my gut played up a bit for a while, but manageably; I know quite a few people on alendronic acid who have not told me of any problems - so I can understand this being the first choice drug BUT there should be a system of automatic checkup if it doesn't 'agree with' you
I hope you are more settled today, the pain will hopefully ease in a couple of days and simple Paracetamol will help. xxx
Thank you everybody for your replies. It has eased to an ache. It will be interesting to see what happens next Monday when I take the second tablet. I will report in then for the sake of future readers of this thread.
Hi all. A quick update for any future readers as promised. I took my second alendronic acid tablet this week and it was much better. I felt achey and stiff but had no pain this time. I am hoping that it will just take time for my body to adjust to the medication and then I will be fine. Good luck to anyone else starting out on this journey and thank you for the replies I received to this post.
Not what you're looking for?
You may also like...
I have just taken my first alendronic acid tablet. Is it OK to sip the required amount of water a...
Rash\\hives after taking first Alendronic acid tablet - anyone else had this pls and what did your gp do (UK)
I broke out in a rash\\\\hives all over my tummy, sides and back. On the leaflet's possible side...
forward to learning more. Took my first ever Alendronic Acid tablet yesterday (weekly 70mgs) ....
newbie question. Had some bad gastro side effects from my first dose of Alendronic acid last week....
taking Alendronic acid for nine months after breaking my arm in an accident. Now that we are all in...